MAUDE Adverse Event Report: BRACCO DIAGNOSTICS INC ENEMA RING: FLUID COLLECTION DEVICE; CATHETER, RETENTION, BARIUM ENEMA WITH BAG

BRACCO DIAGNOSTICS INC ENEMA RING: FLUID COLLECTION DEVICE; CATHETER, RETENTION, BARIUM ENEMA WITH BAG
Model Number 901101
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hypersensitivity/Allergic reaction (1907); Skin Tears (2516); Embolism/Embolus (4438); Skin Inflammation/ Irritation (4545)
Date of Event 05/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient presented to the ed with rectal bleeding.Patient having bright red stool with clots (approx.250ml).Due to continuous loose stools patient was placed on an enema ring for fecal containment.The day shift nurse turned the patient and noted skin irritation around her buttock.Mepilex bandages were placed to keep area clean and dry.Provider was made aware and after seeing patient skin irritation advised nurse to keep covered with bandages.Nurse reported in documentation patient states she has sensitive skin regarding soaps and lotions.Patient had embolization in ir and was then on a go lytely bowel prep for colonoscopy while in the ed and was admitted to the hospital for acute gi bleeding and colonscopy procedure.Wound care nurse pictures of patient during initial wound assessment reveal a linear break in skin integrity in a circular pattern around buttocks area.The enema ring (inflated) has a 'stiff' seam protruding approximately halfway between the top and bottom of the ring on the inside.This seam is rough feeling when hand is rubbed across the seam.

Brand Name
ENEMA RING: FLUID COLLECTION DEVICE
Common Device Name
CATHETER, RETENTION, BARIUM ENEMA WITH BAG
Manufacturer (Section D)
BRACCO DIAGNOSTICS INC
259 prospect plains road
monroe township NJ 08831
MDR Report Key18038936
Report Number18038936
Device Sequence Number8171643
Product Code FGD
UDI-Device Identifier10815112020955
UDI-Public(01)10815112020955
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2023
Report Date (Section F) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number901101
Device Catalogue Number901101
Device Lot Number60404437
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer10/31/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/31/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight92 KG
Patient RaceBlack Or African American
Date Report Sent to FDA05/22/2023